Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 35, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Aug 9, 2025, 5:26 PM MDT for Yuma County, Colorado. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2025, 5:26 PM MDT (23:26 UTC)
- Expired
- Aug 9, 2025, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Yuma County, CO
The radar
The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:40 PM MDT | HAIL 1.75 | 8 Sse Eckley, CO | |
| Aug 9, 5:50 PM MDT | TORNADO | 4 Nw Vernon, CO | Trained spotter reports brief touch down near county roads AA and 27. No damage observed. |
| Aug 9, 6:00 PM MDT | TSTM WND GST 55 | 3 Nne Vernon, CO | Trained spotter estimating 50-55 MPH winds. |
| Aug 9, 6:00 PM MDT | HAIL 1.75 | 3 Nne Vernon, CO | Trained spotter actively getting golf ball sized hail. |
| Aug 9, 6:01 PM MDT | TSTM WND GST 55 | 3 Nnw Vernon, CO | PWS-PCOWRAY7 reported 55 MPH gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:52 PM MDT | Severe Thunderstorm Watch | SPC | 12 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 3271 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WFUS53 KGLD 092326
TORGLD
COC125-100015-
/O.NEW.KGLD.TO.W.0035.250809T2326Z-250810T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
526 PM MDT Sat Aug 9 2025
The National Weather Service in Goodland has issued a
* Tornado Warning for...
East central Yuma County in northeastern Colorado...
* Until 615 PM MDT.
* At 525 PM MDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southeast of Eckley, or 12 miles west of Wray,
moving southeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Yuma County, including the following locations...
Vernon.
This includes Highway 385 between mile markers 230 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4004 10256 4010 10249 4004 10209 3988 10223
TIME...MOT...LOC 2325Z 296DEG 19KT 4006 10246
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KMK4 follow-up statements
633
WWUS53 KGLD 092338
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
538 PM MDT Sat Aug 9 2025
COC125-100015-
/O.CON.KGLD.TO.W.0035.000000T0000Z-250810T0015Z/
Yuma CO-
538 PM MDT Sat Aug 9 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL YUMA COUNTY...
At 538 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Wray, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wray and Vernon.
This includes Highway 385 between mile markers 230 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4000 10248 4010 10246 4004 10209 3988 10223
TIME...MOT...LOC 2338Z 300DEG 26KT 4001 10234
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KMK734
WWUS53 KGLD 092344
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
544 PM MDT Sat Aug 9 2025
COC125-100015-
/O.CON.KGLD.TO.W.0035.000000T0000Z-250810T0015Z/
Yuma CO-
544 PM MDT Sat Aug 9 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL YUMA COUNTY...
At 543 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Wray, moving southeast at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud. Golf ball sized
hail was reported 8 miles south southeast of Eckley at 540
PM MDT.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Yuma County, including the following locations...
Vernon.
This includes Highway 385 between mile markers 230 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4000 10248 4010 10246 4004 10209 3988 10223
TIME...MOT...LOC 2343Z 296DEG 19KT 4000 10230
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
KMK227
WWUS53 KGLD 092352
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
552 PM MDT Sat Aug 9 2025
COC125-100015-
/O.CON.KGLD.TO.W.0035.000000T0000Z-250810T0015Z/
Yuma CO-
552 PM MDT Sat Aug 9 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST
CENTRAL YUMA COUNTY...
At 551 PM MDT, a confirmed tornado was located 9 miles south of Wray,
moving southeast at 25 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado. At 0549 PM MDT, a brief
tornado was reported roughly three miles northwest of
Vernon.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Yuma County, including the following locations...
Vernon.
This includes Highway 385 between mile markers 230 and 242.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4000 10248 4010 10246 4004 10209 3988 10223
TIME...MOT...LOC 2351Z 305DEG 21KT 3995 10226
TORNADO...OBSERVED
MAX HAIL SIZE...1.75 IN
$$
KMK580 WWUS53 KGLD 100006 SVSGLD Severe Weather Statement National Weather Service Goodland KS 606 PM MDT Sat Aug 9 2025 COC125-100015- /O.EXP.KGLD.TO.W.0035.000000T0000Z-250810T0015Z/ Yuma CO- 606 PM MDT Sat Aug 9 2025 ...THE TORNADO WARNING FOR EAST CENTRAL YUMA COUNTY WILL EXPIRE AT 615 PM MDT... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern Colorado. Remember, a Severe Thunderstorm Warning still remains in effect for Northeast Yuma County until 7 PM MDT. && LAT...LON 4000 10248 4010 10246 4004 10209 3988 10223 TIME...MOT...LOC 0005Z 296DEG 19KT 3992 10217 $$ KMK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Aug 9, 3:34 PM MDT, 1 hour 52 minutes earlier. Its key messages:
- Thunderstorms are forecast to develop late this afternoon and during the evening, moving from west to east across the area. Storms may be severe with damaging wind gusts, large to very large hail, and maybe a tornado. Additional redevelopment is possible overnight as well.
- Temperatures trend cooler over the weekend.
- Additional storms and severe storms are possible on Sunday and possibly lingering again through Sunday night.
- Warm to hot temperatures then return mid to late week with highs approach the low 100s.
Area forecast discussion, Aug 9, 3:34 PM MDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Goodland KS 334 PM MDT Sat Aug 9 2025 .KEY MESSAGES... - Thunderstorms are forecast to develop late this afternoon and during the evening, moving from west to east across the area. Storms may be severe with damaging wind gusts, large to very large hail, and maybe a tornado. Additional redevelopment is possible overnight as well. - Temperatures trend cooler over the weekend. - Additional storms and severe storms are possible on Sunday and possibly lingering again through Sunday night. - Warm to hot temperatures then return mid to late week with highs approach the low 100s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 107 PM MDT Sat Aug 9 2025 A complicated and perhaps prolonged event may evolve for the duration of the short term period. A low pressure system spinning across the northern Plains has helped to break down the ridge from the past few days which as a result has turned the pattern back into being more active. As this spins this will continue to lead to synoptic lift across the area. A secondary surface low is forecast to be in place across south central Kansas which will assist in bringing moisture back to the area along supplying additional low level lift. Then finally some shortwave off of the mountains are forecast to occur as well leading to additional lift. With all of this said it sure sounds like decent chances for rain and for the most part yes this will increase rain and severe weather potential. However there is a lot of failure points as well with so many competing features that some cancellation of each is still on the table limiting coverage or shifting the threats. With this said that is the reason for not being more optimistic on rainfall chances in the forecast. With that caveat out of the way, am noticing an outflow boundary draped along roughly Highway 34 with some cumulus starting to develop along it as of 18Z which may be a source of convection that guidance has not picked up on yet. An initial shortwave is forecast to move off of the mountains this afternoon leading to typical convection along the Palmer Divide around 2-4p MT where supercells are forecast to be the primary storm mode. Straight line hodographs will be present leading to splitting cells with an eventual growth upscale to the ESE. The southern surface low will be the interesting variable to this afternoon and evening as it will have the potential form a few discrete cells out ahead of the developing cluster plus it also may aid in the continued easterly trek of the cluster as well. The main hazards are large to very large especially initially and with any discrete cells due to ample CAPE, effective shear of 40- 50 knots and steep lapse rates. Pressure rises around 3-5 mb over 3 hours into the early evening hours which looks to promote an eventually change over to damaging winds of 60-70 mph with any clusters and possibly near 80 mph if any bowing segments can occur. Decreasing mixing heights through the late afternoon and early evening especially if we can get an established outflow may also support some blowing dust threats as well which is around the same time frame as the pressure rises occurs. At this time not anticipating any thing significant but would not be surprised if localized instances if 1 mile or less visibility can be achieved. The tornado potential looks to be very small with mainly landspout concerns or if any storm mergers are able to be achieved especially initially. The continued upslope regime along with another progressive shortwave off of the mountains will also lead to the potential for redevelopment across the area. Hail up to ping pong ball and wind gusts of 60-70 mph looks to be main threats overnight. The amount of instability is questionable if we can get robust updrafts overnight but with steep lapse rates and ample shear remaining in place there does seem to be some threat for severe weather remaining. The big question will be how widespread will this coverage be. Isentropic ascent appears to be in play along and east of Highway 27 with eastern Colorado seeing the effects mainly from the shortwave. Outflows however from prior convection may also play a role in potentially stabilizing the atmosphere as well. All in all confidence is lower in the overnight severe threat than the late afternoon/evening round but the overnight potential looks more promising that last nights overnight severe weather. Into Sunday, some guidance does continue to keep showers and storms going through the lunch hour. The question is how worked over with the atmosphere be by that time especially if we do get the overnight severe weather. Upper level troughing looks to be in place with the region being the left entrance region of a 250 mb jet helping to promote lift along with a weak low in the mid levels of the mountains bringing waves onto the Plains. Ensembles support a further south event unfolding but latest CAMS are not showing that which is interesting to see how things do trend. It appears that the big question for the the northern extent will be instability as lingering cloud cover through the day may put the damper on the severe potential. However if instability is able to to recover enough then the parameters will be there for supercell potential again. Interestingly enough the RAP is a bit higher on dew points which that alone would be enough to aid in instability resurgence. Overall hazards at this time look to be similar to Saturday. Guidance then again tries to redevelop overnight convection but at this point am a little skeptical given how worked over the atmosphere may be from all of these rounds. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 107 PM MDT Sat Aug 9 2025 To start the extended period overall synoptic pattern currently appears to be similar to this weekend but main convective initiation boundaries look to be shunted to the south as the region is more in the axis of the upper level trough. Semi northwest flow then looks to return as another surface high is forecast to set up across the SW CONUS. Would not be surprised if daily chances for showers and storms continues with convection off of the Rockies but the question will be if the moisture is sufficient enough as this cuts off the monsoonal moisture feed that has been in place. As the week goes on troughing then looks to return to the SW CONUS as a surface high returns to the SE CONUS. This will then return the monsoonal flow to Colorado bringing some higher confidence in daily showers and storms as the moisture and humidity back to the region. As for temperatures another gradual warming trend is forecast to occur starting Tuesday with the potential for upper 90s to triple digits occur towards the end of the new work week. No signals for gusty or strong synoptic winds is currently seen either leading me to think that winds that have mainly been seen thus far this summer will remains with diurnal gusts of 20-30 mph possible each afternoon. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 328 PM MDT Sat Aug 9 2025 Main focus for this TAF period will be increasing shower and storm activity. Confidence in severe impacts for each terminal is low due to the splitting nature of the storms so will continue with the PROB30. Better potential for rainfall is overnight however. Winds are forecast to be shifting quite a bit with any outflow boundaries as well. Rain chance look to end Sunday morning before another potential round moves in just after this TAF period primarily for GLD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...Trigg LONG TERM...Trigg AVIATION...Trigg
Hazardous weather outlook, Aug 9, 1:58 PM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 158 PM MDT Sat Aug 9 2025 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-102000- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 158 PM MDT Sat Aug 9 2025 /258 PM CDT Sat Aug 9 2025/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Severe storms are forecast today, mainly during the evening and overnight hours. A Severe Thunderstorm Watch has been issued for all of eastern Colorado along with portions of NW Kansas and SW Nebraska. Hazards include wind gusts up to 80 mph, hail up to 3 inches, and maybe a tornado. Nuisance flooding also remains possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Sunday, severe storms are possible again during the afternoon, evening and possibly overnight hours. Damaging wind gusts and large hail look to be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Aug 9, 4:46 PM MDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
446 PM MDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM Hail 9 SSW Clarkville 40.27N 102.72W
08/09/2025 M2.00 Inch Yuma CO Trained Spotter
2 inch hail reported via Spotter Network.
&&
TriggLocal storm report, Aug 9, 5:25 PM MDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Goodland KS
525 PM MDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Hail 6 WSW Clarkville 40.34N 102.73W
08/09/2025 M1.25 Inch Yuma CO Trained Spotter
Trained spotter reported half dollar 30
minutes after storm.
&&
CAThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:50 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Aug 9, 1:17 AM MDT | Special Weather Statement | GLD | Yuma | 28 min |
| Aug 9, 1:23 AM MDT | Special Weather Statement | GLD | Yuma | 22 min |
| Aug 9, 1:41 AM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Aug 9, 4:08 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 67 min |
| Aug 9, 5:10 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 65 min |
| Aug 9, 5:36 PM MDT | Areal Flood Advisory | GLD | Yuma | 4 hr |
| Aug 9, 5:42 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 12 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.